MAUDE Adverse Event Report: COVIDIEN ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number TH-LX-M
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the turbohawk with cutter driver was received for evaluation.The cutter was attached to the returned cutter driver unit for investigation purposes.The cutter was able to spin freely within the cutter window when activated.The cutter head was advanced, and the cutter would stop spinning.The cutter head would not advance its full travel distance distally, (pack).The cutter head was examined; nicks in the cutter head edge were noted.The cutter head would not fully advance into the distal assembly.The profile of the cutter distal assembly indicated several slight bends in the distal assembly.The cutter driver unit was able to perform as intended.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a turbohawk directional atherectomy device to treat a 400 mm soft tissue chronic total occlusion in the sfa.The vessel was reported to have had no tortuosity.The device was prepped as per the ifu with no issues identified.The procedure used a spider filter wire and a 7fr non-medtronic sheath.It was reported that the device jammed and would not close.Two insertions of the device and around 4 passes were made with each insertion when it was noticed that the device not packing.The cutter could not be returned to the housing.The procedure was completed using another turbohawk device.No patient injury was reported.

Brand Name
ATK TURBOHAWK SMOOTH
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key7068023
Report Number2183870-2017-00531
Device Sequence Number903371
Product Code MCW
UDI-Device Identifier00821684065754
UDI-Public00821684065754
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2018
Device Catalogue NumberTH-LX-M
Device Lot NumberA160987
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2017
Initial Report FDA Received Date11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1